Exact slow-fast decomposition of a class of non-linear singularly perturbed optimal control problems via invariant manifolds

F. Fridman*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

We study a Hamilton-Jacobi partial differential equation, arising in an optimal control problem for an affine non-linear singularly perturbed system. This equation is solvable iff there exists a special invariant manifold of the corresponding Hamiltonian system. We obtain exact slow-fast decomposition of the Hamiltonian system and of the special invariant manifold into slow and fast components. We get sufficient conditions for the solvability of the Hamiltonian-Jacobi equation in terms of the reduced-order slow submanifold, or, in the hyperbolic case, in terms of a reduced-order slow Riccati equation. On the basis of this decomposition we construct asymptotic expansions of the optimal state-feedback, optimal trajectory and optimal open-loop control in powers of a small parameter.

Original languageEnglish
Pages (from-to)1609-1618
Number of pages10
JournalInternational Journal of Control
Volume72
Issue number17
DOIs
StatePublished - 1999

Fingerprint

Dive into the research topics of 'Exact slow-fast decomposition of a class of non-linear singularly perturbed optimal control problems via invariant manifolds'. Together they form a unique fingerprint.

Cite this